MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREVDISP09
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a brevera breast biopsy procedure on (b)(6) 2025, the user site observed possible foreign material in the acquired tissue specimen.The user site confirmed via post procedure imaging and pathology that no foreign material was left in the patient's breast.No further information is currently available.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that during a brevera breast biopsy procedure on (b)(6) 2025, the user site observed possible foreign material in the acquired tissue specimen.The user site confirmed via post procedure imaging and pathology that no foreign material was left in the patient's breast.The device was not returned for this complaint, and only photographic evidence is available; therefore, a full investigation could not be conducted.Due to the severity of the harm associated with the brevera disposable device and the identified issue of "foreign matter / foreign material in or on device," a capa has been initiated to address this matter.The investigation, including root cause analysis, was conducted under the capa.Conclusion: the reported issue could not be confirmed because the device was not returned.The cause will be further investigated and addressed in the capa for brevera handpiece (brevdisp09) foreign material reported in patients and in specimen collection tray.The risks associated with this complaint event are further described and evaluated against the product and its hazard analysis in the health risk assessment (hra) for brevera foreign material / metal fragments issues.Future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: the dhr was reviewed for the corresponding lot, and no manufacturing issues or relevant risk factors related to the analyzed failure mode were identified.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23704665
Report Number1222780-2025-00607
Device Sequence Number10595885
Product Code KNW
UDI-Device Identifier15420045512863
UDI-Public(01)15420045512863(17)270801(10)25H01RP
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBREVDISP09
Device Catalogue NumberBREVDISP09
Device Lot Number25H01RP
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown